My husband has type II diabetes and the last few days he has been sweating very bad, his pillow is soaked when he wakes up in the morning. We have started taking his blood sugar levels when this happens and it's always over 250.
Can anyone tell me what is going on and how do we reduce the blood sugar count.
When was the last time your husband saw his doctor for a complete health checkup? With blood sugar levels always over 250 tells us he's not managing his diabetes well. Why don't you ask his doctor to refer him to a local hospital that holds diabetes education classes?
You need to learn more about managing diabetes with diet, exercise and medication. Consider reading Blood Sugar 101 online or another basic diabetes book. Diabetes education classes are also good IF they give you up to date information which is not always the case. There are many websites and much information online written by people who are successfully managing their diabetes. Remaining consistently over 250 is very dangerous and can lead to complications.
You really need to consult a physician and get a complete check-up. There are many causes for sweating, including lack of oxygen to the heart muscle. Speculation on an internet advice site is meaningless. It might be related to the diabetes. It might not be. The gamut of possible etilogies mandates that you recieve an in-person examination by an M.D.
This is my first post and I am sorry it is a bit lengthy but please hang on in there.
I had my annual check a couple of months ago and my iron level was found to be well down When I asked the doctor for a cause I got a UCS (usual customary shrug) and put on a 6 week course of ferrous sulphate and told to have another test at the end.
Now for some time I had been having bad night sweats requiring changes of sheets etc most nights (again UCS from the doctor) and I wondered if this was why I was losing iron.
I picked up on another forum that a low blood sugar level in the night could be causing the sweating.
I am on 3 tablets a day of each of Glipizide (5mg) and Metformin (500mg). I take the Glipizide equally spaced out during the day but the Metformin one at lunchtime and two with my evening meal as instructed. The doctor thought it would really make no differance when I took the pills as long as I had the daily dose I decided to take the Metformin at he same times as the Glipizide ie only one with my evening meal and I am now in my second week without a night sweat which for me is remarkable.
Hopefully I've stopped my sweats and I'm not screwing up somewhere else and I'll keep you posted to the results of the iron tests. Now I'm no expert on this subject but there must be something in this for somebody to think about.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.